MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. CLEANING BRUSH

AOMORI OLYMPUS CO., LTD. CLEANING BRUSH
Model Number MAJ-1534
Medical Device Problem Codes Device Reprocessing Problem (1091); Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
The endoscopy support specialist reported to olympus that the cleaning brush that was used during cleaning of the linear eus scopes, was not recommended by olympus.The facility used a patient toothbrush for cleaning and stated that they made an infection prevention decision to move away from using the maj-1534 cleaning brush because they did not want to use any reusable brushes.The registered nurse was advised that the cleaning steps were outside of the instruction for use (ifu) from olympus.The issue was found during a demonstration at an in-service visit.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation as the customer did not have the brush.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.

Brand Name
CLEANING BRUSH
Common Device Name
CLEANING BRUSH
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17455217
Report Number9614641-2023-01084
Device Sequence Number12584978
Product Code LFL
UDI-Device Identifier04953170208485
UDI-Public04953170208485
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K042160
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1534
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2023
Initial Report FDA Received Date08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/12/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown